MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION I7 INTEGRATED NAVIGATION SYSTEM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STEALTHSTATION I7 INTEGRATED NAVIGATION SYSTEM; INSTRUMENT, STEREOTAXIC
Model Number 9734062
Medical Device Problem Code Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: 9734175r, 9735347r, 9735346r.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system used during a cranial resection procedure.It was reported that the software was showing the localizer was not connected.The site rebooted the system multiple times, trying multiple boot orders and it would not connect.It was stated that there were no error lights on the camera.The site switched to another navigation system.There was a reported delay of less than one hour and no known impact on patient outcome.
 
Additional Manufacturer Narrative
H2: transceiver 9734175 updated lot number from unk to 11042023 h3: the transceiver was replaced and issue persisted.Testing the returned unit for over 22 hours, usb communication was not interrupted.No failure was confirmed.(b01,c19,d14) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: a medtronic representative went to the site to test the equipment.After about an hour of testing, it was found that the system lost connection to the localizer after an hour.Troubleshooting found that the niu power supply was not supplying the 12v to turn the niu transceiver on.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.It was reported that the exact cause was unknown, but that it was an issue with the camera and localizer.
 
Additional Manufacturer Narrative
H2: additional information - b5 and section e have bee updated.D9 h2/h3/h6: the system was serviced and the system had intermittent localizer not connected issues.The issue was isolated to the niu but it could not be reproduced again.The niu transceiver and io hub were replaced.The system was tested and the representative (rep) could not reproduce the issue until the system lost connection to the localizer after about an hour or testing.Troubleshooting found that the niu power supply was not supplying the 12v to turn the niu transceiver on.Replacing the niu power supply resolved the issue.Everything was functional and the localizer stayed connected through multiple reboots.The system was fully functional.Previous codes b01, c02 and d02 are applicable.D9/h2/h3/h6: the transceiver and io hub were returned.The transceiver is currently pending analysis.Codes b21, c21 and d16 are applicable.The io hub was tested and was found to be fully functional.Codes b01, c19 and d14 are applicable.H2: product 9735340r - lot number is t303422.Product 9733600 - lot number is 180912.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEALTHSTATION I7 INTEGRATED NAVIGATION SYSTEM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key11561852
Report Number1723170-2021-00777
Device Sequence Number14577135
Product Code HAW
UDI-Device Identifier00613994665928
UDI-Public00613994665928
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9734062
Device Catalogue Number9734062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer03/29/2021
04/07/2021
04/30/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/07/2021
04/27/2021
05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient Weight89